MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES RIGHT; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES RIGHT; SUTURE/NEEDLE PASSER, SINGLE-USE
Model Number 251004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 4 of 6 for (b)(4).It was reported by sales rep that during a shoulder scope-labral repair procedure on (b)(6) 2022, it was observed that several anchors failed.According to the report, there were three lupine loop rapide anchor w/orthocord ds device that were not properly threaded through the anchor that the sutures pulled completely out of anchors upon insertion.It was further reported that when using a 4th lupine loop rapide anchor w/orthocord ds device, the anchor sutures were not threaded through the loop that the surgeon had to pull anchor out of patient.It was further reported that the wire on the ideal suture shuttle 45 degrees right device was broken and unable to pass.It was further reported that the wire on the ideal suture shuttle 45 degrees left device broke during first pass and unable to be used.There were no adverse patient consequences reported nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device is not being returned, therefore unavailable for a physical evaluation, however a photo was provided.Upon visual inspection of the photo, only one of the two suture shuttle reported is visible and it is not possible to determine which one of the two reported devices belongs to.No structural anomalies were found, a portion of the wire can be observed, however not the full length of the wire is shown.The broken part is not visible.A manufacturing record evaluation was performed for the finished device 22b09 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, we cannot confirm the complaint related to the broken wire of the two suture shuttle devices.It is not possible to determine which one of the two suture shuttle devices is shown in the photo.The broken part is not visible in the photo.The complaint devices needs to be physically evaluated, the photo provided does not contain enough evidence to provide a root cause and help to determine why the customer experienced the failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
IDEAL SUTURE SHUTTLE 45 DEGREES RIGHT
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15511105
Report Number1221934-2022-03002
Device Sequence Number20101148
Product Code HCF
UDI-Device Identifier10886705011650
UDI-Public10886705011650
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model Number251004
Device Catalogue Number251004
Device Lot Number22B09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown